MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; I.V. SAFETY CATHETER

B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; I.V. SAFETY CATHETER
Model Number 4251601-020
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code Low Blood Pressure/ Hypotension (1914)
Date of Event 04/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).The complaint is still under investigation.A follow-up report will be provided, as soon as investigation has been completed.
 
Event or Problem Description
As reported by the user facility (translation of user facility information by bbm sales organization in (b)(4): " air in the syringe." "the patient was on noradrenaline infusion running at approx.10mls/hr, the intended fluid volume was approx.30mls.The patients bp was dropping so we went up on the infusion rate to 15mls/hr then to 20mls/hr but the patient's bp remained unchanged.The nurse checked the patients cvc to make sure there was no kink in the line- there wasn't.She checked the pump, opened the door and could see approx.20mls of air in the syringe so the syringe looked half filled when lying flat.The patients bp recovered when the norad infusion was changed quickly to the 2nd norad infusion that was on standby.".
 
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).Evidence of disposal: no sample available due to sample was discarded by the hospital and no photos provided for evaluation.This complaint shall be taken to the knowledge and filed for statistical purpose.However, should sample become available and being returned, complaint will be re-opened and re- investigated accordingly.Root cause analysis: investigation was conducted to identify the potential stations at the machines which may have contact with the catheter hub luer.By ruling out all the possibilities, the only possible chance to induce this defect is in machine at assembly catheter hub into cannula hub station if the septum opener pin is bent or bigger opening of the septum opener pin.Correction: daily checking for valve opener pin condition and to record in process card.Started: 2022-05-12.Additional containment action to refer to capa.This complaint is confirmed.

Brand Name
INTROCAN SAFETY®
Common Device Name
I.V. SAFETY CATHETER
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen 34212
Manufacturer Contact
jonathan severino
861 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key14653151
Report Number9610825-2022-00220
Device Sequence Number4712085
Product Code DQR
UDI-Device Identifier04046964399091
UDI-Public(01)04046964399091(17)261001(10)21L07G8374
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K982805
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/17/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4251601-020
Device Catalogue Number4251128-03
Device Lot Number21L07G8374
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2022
Supplement Date Received by Manufacturer05/18/2022
Initial Report FDA Received Date06/10/2022
Supplement Report FDA Received Date12/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown